(Closed) Yaz, despite its annoying commercials…

posted 8 years ago in 20 Something
Post # 3
Member
1940 posts
Buzzing bee
  • Wedding: July 2010

All medications have risks and benefits.  If people are concerned about a specific medication, I always recommend they check with their doctor before discontinuing the medication.  Some side effects are inherent to the whole population and some side effects are more likely in certain populations (ex. people who smoke or are of a certain age, etc).

Post # 5
Member
3539 posts
Sugar bee
  • Wedding: August 2010

are you talking about Yazmin b/control? or is it something else?

Post # 7
Member
10 posts
Newbee

Yaz has been great for me. I’ve been on it a little over 2 years now. It lost a little weight, my skin cleared up, and I don’t have debilitating cramps every month.  I’ve not had any side effects unlike other pills in the past.

Post # 9
Member
3539 posts
Sugar bee
  • Wedding: August 2010

oh thank goodness.

Post # 10
Member
1237 posts
Bumble bee
  • Wedding: May 2015

I’m on Yaz and I recently spoke to my doctor about this. Her explanation was that first of all, risks exist with all oral birth control, and they are pretty much the same across the board. The scary ads and websites are, believe it or not, a product of competing drug companies. Birth control is a big market and trends among brands come in waves. The companies that were once on top are pushing back against the drugs that are doing well now, mainly Yaz and Yasmin. Birth control comes with risks but they are mostly negligible, EXCEPT if you are a smoker. Smoking and oral birth control is a very dangerous combination and can lead to stroke. ALWAYS be honest with your doctor when she asks if you are a smoker. I trust my doctor so I chose to stay on it. Hopefully this helps you make your decision!

Post # 12
Member
1426 posts
Bumble bee
  • Wedding: December 1969

I was on it for a while, and for the first year or so it was great, but then something changed.  It was the same pill, but it was like it was affecting me more than usual.  My periods practically stopped (like, would last for a few hours at most) and I started to get really depressed.  At first I thought the depression was because I was unhappy with my job, etc.  But then because of the other physical side effects, I switched to a different BC.  The change was incredible.  Within, like, two weeks the depression was gone completely, I was happy, I felt like my job could actually be good, I was optimistic about the future for the first time in months.  It was incredible.  I never would have guessed that it was the yaz that was making me depressed, but getting off of it was like someone finally turned on a light in my life. (Plus, things improved in the bedroom too 😉

 

So yeah… what I take from the whole experience is  that everyone reacts differently to all different kinds of pills.  I’m on ortho tri cyclen now, which I know a lot of people hate, but it’s working well for me.  I wouldn’t switch based on the reports alone, but if you feel like it’s not quite working for you don’t be afraid to try out other brands until you find one you do like.  And if it is working well for you, then don’t worry about what other people think.

Post # 13
Member
167 posts
Blushing bee
  • Wedding: October 2010

I’ve had no trouble with Yaz – I no longer have 9+ day periods with heavy bleeding and killer cramps, so I’m a happy camper. I was on the Ortho Evra patch first, but it gave me an annoying rash around the area. The Ortho patch has all kinds of bad reports too, but if you read the literature that comes with your b/c, you’ll see that they all say pretty much the same thing.

Post # 14
Hostess
18637 posts
Honey Beekeeper
  • Wedding: June 2009

I was on it for a few years and really liked it.  There is a chance of side effects on any pill, don’t listen to those lawyers trying to get money with class action suits!

Post # 15
Member
88 posts
Worker bee
  • Wedding: June 2010

I’ve taken Yaz for probably 3 years and I’ve never had any problems with it, and have actually had a much better experience with it than any of the other BC brands I’ve taken in the past.

Post # 16
Member
5800 posts
Bee Keeper
  • Wedding: May 2011

Brith Control is definitely different for each person. I was on Yaz for about six months and it was AWFUL. I was incredibly emotional, when i cried it would be for hours. I was really depressed. I had horrible acne and now have scars that I am extremely self conscious about. Again reactions to pills vary from person to person so it could be perfectly fine for you. My advice is to pay close attention to how you are feeling and do not hesitate to call you Dr and switch prescriptions.

The topic ‘Yaz, despite its annoying commercials…’ is closed to new replies.

Find Amazing Vendors